Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 % and its relationship to Viral Load
Jul 16, 1998

I recently zero converted and tested positive within a week. I waited a month before deciding what to do in that time frame I had a Viral load test which came back with a viral load of 600 a T-Cell count of 1100 and a percent of 23%. I still deciding to go on medication. After a month of Viramune, Zerit and Epivir, we did the next Viral Load test: result T-cell 700 viral load undetectable and my percent down to 18%. What does this all mean. I know that a lot of weight is place on this percent and I just dont understand how it relates! And why did it get worse rather then better?

Response from Dr. Holodniy

It sounds like you had a good response to therapy in terms of the virus. A change in CD4 cells from 1100 (23%) to 700 (18%) would be considered significant and generally not expected after the initiation of therapy. I don't know what your total white blood cell (WBC) or total lymphocyte count did (required to calculate the T helper count) during this period. Possibilities for the decline might include: 1)other meds which decrease WBC count; 2)intercurrent infection; 3)diurnal variation. T cells are higher in the afternoon, than in the morning. If your blood was drawn at different times of the day, it could affect the count.; 4)lab error (different patient?), or different labs performing the test. It might be useful to have it repeated.

MH



Previous
Usefulness of pcr's for early detection
Next
viral load test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement